It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2007, 04:37 PM   #1
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Lake Panasoffkee, FL, USA
Posts: 718
bananarama HB User
strange stools: dark with thick white stuff on them

Hi! Ok, this is going ot be kinda long, because I think that in order to get something relevent, then I need to explain everything. Ok, well, I have been having some serious stomach issues since Septmeber. Have had numerous tests done. I have several health problems. Gastritis, Diabetes, Hypothyroidism, PCOS, Asthma, Acid reflux, and just had my gallbladder removed four weeks ago. Well, I have been really constipated ever since my surgery. Could skip lots of days, even go for over a week with no bowel movement. Well, Saturday I ended up in ER with severe pelvic pain on the right side. It hurt SO bad. They did an ultrasound, bloodwork, and a urine sample (also had my first experience with a catheter). They couldn't find anything. They sent me home after a pain killer and said it was acute pelvic pain. That night the pain started shooting up my right side. Well, I tried to take the pain killers and just let the pain go away. The next night is was still pretty bad, so I went back to ER. This time they asked if I had ever had kidney stones. Well, in a previous ct scan, I was shown to have had several kidney stones in the right kidney. So, off to get a ct scan I go. They also did anotehr blood test and anotehr urine sample. They gave me a lot of pain killers that time so that they wouldn't wear off before I could get the next set of prescritions filled. They said that I had passed several stones, and only had a couple left. Well, they gave me toradol, percocet, phenergan, and bactrim to get filled. I am still in a lot of pain.
Ok, now to the part about the stools. When I was in the hospital having my surgery I had been found to have sluggish bowels sounds. I read this in the report, the doctors didn't mention anything at all about it. Well, I went home from the hospital and it took over a week to have my first bowel movement. It was really hard. I go several days without having one. It is really painful. The stools have been really slimy, but hard. Today I had stools that were dark brown, but covered in white stuff that was really thck. Sorry to be so gross. I am jsut trying to figure out if this could be some of hte cause of hte pain, and whether I should ask the doctor about hte stool stuff. I hate this feeling of constantly being constipated. And right now it hurts really bad to go, because I just had my gallbladder removed, and it strains the incisions. It hurts so bad, and I just want ot figure out what is behind all of this. Any help would be greatly appreciated.

 
Sponsors Lightbulb
   
Old 05-01-2007, 08:53 PM   #2
Veteran
(male)
 
Join Date: Nov 2005
Location: Michigan
Posts: 463
adamace1 HB User
Re: strange stools: dark with thick white stuff on them

does metamucil help? Also i would give your docs a call to be safe they should know more than we do on here.

 
Old 05-02-2007, 05:09 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Lake Panasoffkee, FL, USA
Posts: 718
bananarama HB User
Re: strange stools: dark with thick white stuff on them

I have tried metamucil. It isn't helping right now. I don't know what to do at this point. Will definitely be asking doctor tomorrow when I go in for a follow up. I have a lot to discuss with him, because there is a lot going on with my body right now. This followup was just supposed to be to make sure the gallbladder surgery worked out and all, but now I have kidney stones, and this constant constipation, and an earache. And most of the things are affecting my right side (hehe...that was the side my gallbladder was on too, coincidence??) It is getting rather annoying. Thanks for your advice. I am still trying th emetamucil, along with some other things. I have tried suppositories and the metamucil, and some laxatives. It just doesn't seem to want to work.

 
Old 08-06-2007, 07:19 AM   #4
Member
(female)
 
Join Date: Jul 2007
Location: West
Posts: 72
Friendlee HB User
Re: strange stools: dark with thick white stuff on them

Hey Bananarama,

You may have figured things out by now as your last post was in May. But if not, I would suggest taking Miralax (at grocery stores or drugstores). Take that for 3 nights. By then it should start working. If the bowel movements come a lot softer, you will be able to reduce some anxiety by expelling the body's toxins in a less painful manner.

I have heard that a lot of people get constipated after surgery and their bowels become a little sluggish. Then the bowel has to be retrained to go. That happens by finding a comfortable time each day to try to sit on the toilet (not for longer than 10 minutes though). You should go into the bathroom as soon as you feel any urge to go. It helps to elevate your feet slightly. For instance, I've tried putting each foot up on a roll of toilet paper.

Stress affects the bowels and so many people have bowel symptoms and whether they realize it or not, it causes anxiety because it is such a scary thing and kind of taboo as dinner conversation to just casually ask your friends!

Hopefully, you have already straightened it out and you don't need any of this information.

 
Old 08-06-2007, 09:40 AM   #5
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Oak Hill, VA
Posts: 3,508
ibake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB User
Re: strange stools: dark with thick white stuff on them

Miralax takes about three days to start working. If you take it every day, you will notice a big improvement. Drive plenty of water to help with the bowel movement. You need to have extra fluid in your system to keep your stools soft.

Another thing that I bet they didn't mention to you was that the pain meds that they gave you are extremely constipating. You need to take extra fiber Miralax) and drink extra fluids to help counter act the meds.

Your stools were dark because of the meds and being in your body so long. The mucous was just parat of the normal part of your body discharge. Keep up with the fiber and liquids and you'll be better soon.

 
Old 08-06-2007, 09:37 PM   #6
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Lake Panasoffkee, FL, USA
Posts: 718
bananarama HB User
Re: strange stools: dark with thick white stuff on them

Thanks guys! Luckily I don't have as bad of problems as I did back in May, although I am still on pain meds, as I have had kidney stones, and now I have a major back problem that I am going to Mayo about. I do get constipated a lot, so thanks for the advice. Does the Miralax do anything bad with anemia, as I just found out that I am anemic, and I was just put on a few different meds. Thanks for the advice!
Daisy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Strange reaction to alcohol? Benit Brain & Nervous System Disorders 41 10-19-2010 10:05 AM
why do i get white stuff from my eyes sai11 Eye & Vision 1 04-18-2010 04:33 PM
stomach discomforts/strange stools omega33655 Bowel Disorders 1 02-02-2010 06:15 PM
Stools are nearly across the rainbow! luminescent Digestive Disorders 1 05-20-2008 08:55 AM
Strange symptoms... Mucus-like substance Desmond1990 Bowel Disorders 8 10-25-2007 01:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (69), JJ (53), janewhite1 (51), lenvegas (27), midwest1 (25), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!